Tornadoes · United States · Alabama · 2007

EF1 tornado, Oakwood to Adamsville, Alabama, March 1, 2007

From Oakwood to Adamsville, this EF1 tornado ran 0.9 miles across Jefferson County on March 1, 2007, touching down at 4:06 PM CST and reaching 400 yards wide. It killed nobody, and did $100,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
March 1, 2007
Touchdown
4:06 PM CST (22:06 UTC)
Lifted
4:08 PM CST (22:08 UTC)
On the ground
2 minutes
Path length
0.9 miles (1.4 km)
Path width
400 yards (366 m)
Deaths
0
Injuries
0
Property damage
$100,000
County
Jefferson County
Touchdown point
33.577, -86.951
Lift-off point
33.591, -86.939
Record number
0703011606-01

What the Weather Service recorded

A powerful spring storm system brought an outbreak of tornadoes, damaging winds, and large hail to Central Alabama.

The tornado touched down in the Adamsville community, near Abbey Road, and then tracked northeastward. It lifted about 100 yards north of US Highway 78 near Solomon Street. Dozens of trees were either uprooted or snapped off. Many trees fell on homes and caused significant structural damage. One home had a large portion of its roof lifted off.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

25 minutes of warning. NWS BMX issued a tornado warning for this county at 21:41 UTC, 25 minutes before the tornado touched down, in force until 22:15 UTC.

The county was under a tornado watch, issued at 13:31 UTC and running to 00:50 UTC.

Issued (UTC)ExpiredProductOffice
10:55 UTC11:11 UTCSevere Thunderstorm WarningBMX
13:31 UTC00:50 UTCTornado WatchBMX
14:00 UTC02:00 UTCLake Wind AdvisoryBMX
21:13 UTC21:45 UTCTornado WarningBMX
21:41 UTC22:15 UTCTornado WarningBMX
22:08 UTC23:15 UTCTornado WarningBMX
22:31 UTC00:00 UTCFlash Flood WarningBMX
23:14 UTC00:00 UTCTornado WarningBMX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a High Risk, with a 0.30 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:06 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the tornado touched down at Mar 1, 12:09 PM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Mar 1, 12:09 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1209 PM CST THU MAR 1 2007

.UPDATE...FOR 00Z AVIATION.

&&

.DISCUSSION...

MAIN LINE OF CONVECTION CONTINUES TO PUSH THROUGH CENTRAL ALABAMA
WITH SEVERAL DISCRETE CELLS AHEAD OF THE MAIN LINE.  COUNTIES WILL
GRADUALLY BE CLEARED FROM THE WATCH BEHIND THE MAIN LINE.

&&

.AVIATION...DISCUSSION FOR 00Z TAFS.

COLD FRONT CONTINUES TO PUSH INTO WEST ALABAMA.  SHOWERS AND
THUNDERSTORMS WILL CONTINUE AHEAD OF AND ALONG THE FRONT BUT SHOULD
BE PUSHING OUT OF SOUTHEAST ALABAMA AROUND 04Z.  CONDITIONS ARE
EXPECTED TO IMPROVE RAPIDLY BEHIND THE FRONT FRONT WITH CEILINGS
ABOVE 4000 FT THEN SCT CIRRUS LATER IN THE EVENING.

FOR EET, ANB, MGM AND TOI...LOOK FOR ONGOING CONVECTION THROUGH THE
NEXT FEW HOURS WITH IFR CEILING AND VIS WITHIN THUNDERSTORMS.  WINDS
WILL BE SOUTHERLY AND GUSTING TO 30KT UNTIL FRONTAL PASSAGE THEN
BECOMING WEST NORTHWEST.

FOR TCL AND BHM...CLEARING LINE IS APPROACHING AND VFR CONDITIONS
ARE EXPECTED THROUGH THE REMAINDER OF THE EVENING.  WINDS WILL BE
WEST NORTHWEST THROUGH THE EVENING.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY ALL AREAS UNTIL 8 PM TONIGHT.

&&
Hazardous weather outlook, Mar 1, 11:02 AM CST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1102 AM CST THU MAR 1 2007

ALZ011>015-017>050-020100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1102 AM CST THU MAR 1 2007

...HIGH RISK OF SEVERE THUNDERSTORMS WITH TORNADOES THIS AFTERNOON
AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A HIGH THREAT OF SEVERE THUNDERSTORMS...INCLUDING THE RISK
OF TORNADOES...ACROSS ALL OF CENTRAL ALABAMA TODAY. THE HIGHEST
POTENTIAL OF SEVERE WEATHER AND TORNADOES WILL BE DURING THE
AFTERNOON HOURS...BUT COULD LAST AS LATE AS 9 PM IN EAST ALABAMA.

AN ENHANCED SEVERE THUNDERSTORM AND TORNADO THREAT WILL OCCUR LATER
TODAY...AFTER THE WARM FRONT HAS MOVED THROUGH AND CONDITIONS
CONTINUE TO WARM DUE TO LIMITED SUNSHINE.  A COLD FRONT APPROACHING
THIS AFTERNOON AND EVENING WILL SET OFF MORE THUNDERSTORMS. WITH
UNSTABLE CONDITIONS AND SUFFICIENT WIND SHEAR IN PLACE...MANY OF
THESE STORMS ARE LIKELY TO BECOME SEVERE. IN FACT...THE COMBINATION
OF INSTABILITY AND WIND SHEAR COULD LEAD TO NUMEROUS SUPERCELL
THUNDERSTORMS...CAPABLE OF PRODUCING STRONG OR LONG-TRACKED
TORNADOES.

THIS HAS THE POTENTIAL TO BECOME A SIGNIFICANT SEVERE WEATHER AND
TORNADO EVENT ACROSS CENTRAL ALABAMA.  EVERYONE ACROSS THE AREA
SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS...
REVIEW SAFETY PLANS...AND BE READY FOR QUICK ACTION WHEN WARNINGS
ARE ISSUED.

WINDS WILL BE GUSTY THROUGHOUT THE DAY AND LAST INTO THE EVENING
HOURS...EVEN OUTSIDE OF THUNDERSTORM AREAS. A LAKE WIND ADVISORY HAS
BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE BEEN
ACTIVATED.

In the hours before

Local storm report, Mar 1, 3:35 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
335 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FUNNEL CLOUD     10 SE HAYNEVILLE        32.08N 86.46W
03/01/2007                   LOWNDES            AL   EMERGENCY MNGR

            EMA REPORTS TOUCHDOWN IN LETOHATCHEE.

0305 PM     TORNADO          12 SE HAYNEVILLE        32.06N 86.43W
03/01/2007                   LOWNDES            AL   EMERGENCY MNGR

            TOUCHDOWN REPORTED IN SANDY RIDGE. SEVERAL HOUSES
            DAMAGED.

&&

DSMITH
Local storm report, Mar 1, 3:37 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FUNNEL CLOUD     10 SE HAYNEVILLE        32.08N 86.46W
03/01/2007                   LOWNDES            AL   EMERGENCY MNGR

            EMA REPORTS TOUCHDOWN IN LETOHATCHEE.

&&

DSMITH
Local storm report, Mar 1, 3:38 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TORNADO          10 SE HAYNEVILLE        32.08N 86.46W
03/01/2007                   LOWNDES            AL   EMERGENCY MNGR

            EMA REPORTS TOUCHDOWN IN LETOHATCHEE.

&&

DSMITH
Local storm report, Mar 1, 3:44 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             SAMANTHA                33.41N 87.58W
03/01/2007  E1.75 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED IN SAMANTHA.

&&

DSMITH
Local storm report, Mar 1, 3:48 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             SAMANTHA                33.41N 87.58W
03/01/2007  E1.75 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED AND STRUCTURAL DAMAGE IN
            SAMANTHA.

&&

DSMITH
Local storm report, Mar 1, 3:49 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     SAMANTHA                33.41N 87.58W
03/01/2007                   TUSCALOOSA         AL   EMERGENCY MNGR

            STRUCTURAL DAMAGE AND GOLF BALL SIZE HAIL IN SAMANTHA.
            POSSIBLE TORNADO.

&&

DSMITH

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Birmingham, AL (KBMX), 12:00Z

10.1 hours before the tornado, 47 km from the path. March 1, 2007.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -124204, lifted condensation level 755 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 724 square meters per square second, 0 to 6 km bulk shear 68 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-124204 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
68 kt
0-1 km bulk shear
51 kt
0-1 km storm-relative helicity
724 m²/s²
0-3 km storm-relative helicity
855 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1
0-3 km lapse rate
3.5 K/km

Open this sounding in Storm Lab

Birmingham, AL (KBMX), 00:00Z

1.9 hours after it, 47 km from the path. March 2, 2007.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 785 joules per kilogram, CIN -4, lifted condensation level 627 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 41 square meters per square second, 0 to 6 km bulk shear 68 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-4 J/kg
Surface CAPE
1633 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
68 kt
0-1 km bulk shear
11 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5
0-3 km lapse rate
6.2 K/km

Open this sounding in Storm Lab

The radar

The Birmingham radar (KBMX), 49 km away, was scanning. The volume nearest the touchdown began at 22:06 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:20 UTCTSTM WND DMG2 E SamanthaTuscaloosa, ALA FEW TREES WERE BLOWN DOWN EAST OF SAMANTHA.
21:35 UTCHAIL 0.889 W HueytownJefferson, ALNICKEL SIZE HAIL WAS REPORTED IN THE OAK GROVE AREA.
21:40 UTCHAIL 0.883 Nw Sylvan SpringsJefferson, ALNICKEL SIZE HAIL WAS OBSERVED BETWEEN BIRMINGPORT AND SYLVAN SPRINGS.
21:45 UTCTORNADO 2ArleyWinston, ALTORNADO TOUCHED DOWN IN ARLEY. PATH LENGTH 9.7 MILES LONG AND 100 YARDS WIDE. MAXIMUM WINDS ESTIMATED AT 110 TO 115 MPH. NUMEROUS HOUSES DAMAGED. ONE CHICKEN HOUSE DESTROYED AND TWO COLLAPSED.
21:55 UTCFUNNEL CLOUD2 W Crane HillCullman, ALPUBLIC REPORTED FUNNEL CLOUD NEAR SMITH LAKE.
21:55 UTCFUNNEL CLOUD5 W Crane HillWinston, ALPUBLIC REPORTED FUNNEL CLOUD NEAR SMITH LAKE.
21:56 UTCHAIL 0.5BrookwoodTuscaloosa, ALMARBLE SIZE HAIL IN NORTH BROOKWOOD.
21:56 UTCHAIL 0.5BrookwoodTuscaloosa, ALMARBLE SIZE HAIL WAS OBSERVED IN NORTH BROOKWOOD.
21:58 UTCHAIL 0.884 N BrookwoodTuscaloosa, ALNICKEL SIZE HAIL WAS REPORTED JUST NORTH OF BROOKWOOD.
22:06 UTCTORNADO 11 Se GraysvilleJefferson, ALTORNADO TOUCHED DOWN IN ADAMSVILLE STARTING NEAR ABBEY RD. AND TRAVELING NORTHWARD TO SOLOMON ST. THE PATH LENGTH WAS 1 MILE LONG AND 400 YARDS WIDE AT ITS WIDEST POINT. WINDS WERE ESTIMATED AT 100 MPH. DOZENS OF UPROOTE
22:12 UTCTSTM WND DMG1 Se GraysvilleJefferson, ALTREES AND POWER LINES DOWN IN THE WESTWOOD COMMUNITY.
22:12 UTCTORNADO 11 Se GraysvilleJefferson, ALTORNADO TOUCHED DOWN IN ADAMSVILLE STARTING NEAR ABEY RD. AND TRAVELING NORTHWARD TO SOLOMON ST. THE PATH LENGTH WAS 1 MILE LONG AND 400 YARDS WIDE AT ITS WIDEST POINT. WINDS WERE ESTIMATED AT 100 MPH. DOZENS OF UPROOTED
22:13 UTCFUNNEL CLOUD1 Sw GardendaleJefferson, ALA FUNNEL CLOUD WAS REPORTED AT EXIT 271 ON INTERSTATE 65.
22:13 UTCFUNNEL CLOUD1 Sw GardendaleJefferson, ALFUNNEL CLOUD REPORTED AT EXIT 271 OF I-65.
22:30 UTCTORNADO 1ArleyWinston, ALTORNADO TOUCHED DOWN IN ARLEY. PATH LENGTH 2 1/2 MILES LONG AND 100 YARDS WIDE. MAXIMUM WINDS ESTIMATED AT 100 MPH. NUMEROUS HOUSES DAMAGED. ONE CHICKEN HOUSE DESTROYED AND TWO COLLAPSED.
22:30 UTCTORNADO 2ArleyWinston, ALTORNADO TOUCHED DOWN IN ARLEY. PATH LENGTH 6.2 MILES LONG AND 100 YARDS WIDE. MAXIMUM WINDS ESTIMATED AT 112 MPH. NUMEROUS HOUSES DAMAGED. ONE CHICKEN HOUSE DESTROYED AND TWO COLLAPSED.
22:30 UTCTORNADOArleyWinston, ALTRAINED SPOTTER REPORTS TWO TORNADOES TOUCHED DOWN IN ARLEY WITH MULTIPLE HOMES DESTROYED.
22:45 UTCFUNNEL CLOUDBirminghamJefferson, ALA FUNNEL CLOUD WAS REPORTED OVER TARRANT JUST NORTH OF THE BIRMINGHAM AIRPORT.
22:45 UTCFUNNEL CLOUDBirminghamJefferson, ALFUNNEL CLOUD REPORTED OVER TARRANT...NORTH OF THE BIRMINGHAM AIRPORT.
23:00 UTCFUNNEL CLOUD5 N BirminghamJefferson, ALA TRAINED SPOTTER REPORTED A FUNNEL CLOUD 5 MILES NORTH OF THE BIRMINGHAM AIRPORT.
23:00 UTCFUNNEL CLOUD5 N BirminghamJefferson, ALTRAINED SPOTTER REPORTS A FUNNEL CLOUD 5 MILES NORTH OF THE BIRMINGHAM AIRPORT.
23:20 UTCFUNNEL CLOUD5 Nne BessemerJefferson, ALA FUNNEL CLOUD WAS REPORTED OVER INTERSTATE 20 NEAR MIDFIELD.
23:20 UTCFUNNEL CLOUD5 Nne BessemerJefferson, ALFUNNEL CLOUD REPORTED OVER INTERSTATE 20/59 NEAR MIDFIELD.
23:20 UTCHAIL 1.75BessemerJefferson, ALGOLF BALL SIZE HAIL REPORTED IN NORTHWEST SIDE OF BESSEMER.
23:20 UTCHAIL 1.75BessemerJefferson, ALGOLF BALL SIZE HAIL WAS REPORTED ON THE NORTHWEST SIDE OF BESSEMER.
23:25 UTCHAIL 16 E BessemerJefferson, ALQUARTER SIZE HAIL FELL IN BLUFF PARK.
23:27 UTCHAIL 0.88HooverJefferson, ALNICKEL SIZE HAIL REPORTED ALONG HIGHWAY 150 IN HOOVER.
23:27 UTCHAIL 0.88HooverJefferson, ALNICKEL SIZE HAIL WAS REPORTED ALONG HIGHWAY 150 IN HOOVER.
23:35 UTCHAIL 16 E BessemerJefferson, ALQUARTER SIZE HAIL IN BLUFF PARK.
23:38 UTCTORNADO 13 Nnw MontevalloShelby, ALA TORNADO TOUCHED DOWN IN SHELBY COUNTY JUST EAST OF SR 17. IT STARTED BY ROADS EDGE AND TRAVELED 3/4 MILE TO THE ENE. 15 LARGE PINE TREES SNAPPED OFF AND MAJOR ROOF DAMAGE TO HOME. ROOF DAMAGE TO BARN.
23:55 UTCTSTM WND DMGMontevalloShelby, AL15 TREES DOWN...THREE STRUCTURES DAMAGED. ONE TREE FELL ON A HOUSE RESULTING IN MINOR DAMAGE. ONE HOUSE HAD MAJOR ROOF DAMAGE...AND ONE HOUSE HAD MINOR ROOF DAMAGE.
23:55 UTCTORNADO 13 Nnw MontevalloShelby, ALTORNADO TOUCHED DOWN IN SHELBY COUNTY JUST EAST OF SR 17. STARTED BY ROADS EDGE AND TRAVELED 3/4 MILE TO THE ENE. 15 LARGE PINE TREES SNAPPED OFF AND MAJOR ROOF DAMAGE TO HOME. ROOF DAMAGE TO BARN.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2007 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of March 1, 2007

42 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 11:30 AM CSTEF0Monroe, MO2.150
March 11:40 AM CSTEF1Monroe, MO3.460
March 11:43 AM CSTEF1Monroe, MO8.6100
March 14:28 AM CSTEF0Carroll, AR2.050$10,000
March 16:24 AM CSTEF3Ozark, MO15.02001$760,000
March 19:50 AM CSTEF0Catahoula Parish, LA0.550
March 110:45 AM CSTEF0Union, IL1.8150$100,000
March 111:20 AM CSTEF0Santa Rosa, FL0.530$8,000
March 111:58 AM CSTEF1Yazoo, MS6.5100$90,000
March 112:05 PM CSTEF0Butler, AL3.130$20,000
March 112:27 PM CSTEF4Millers Ferry tornado, AL6.150012$2.0 million
March 112:31 PM CSTEF1Dallas, AL12.2500$250,000
March 112:47 PM CSTEF0Macon, IL1.0301$37,000
March 11:08 PM CSTEF4Enterprise tornado, AL10.3500950$250 million
March 11:48 PM CSTEF1Dale, AL7.11504$2.5 million
March 11:52 PM CSTEF1Henry, AL to GA30.81502$11 million
March 12:20 PM CSTEF1Todd, KY0.230$35,000
March 12:48 PM CSTEF2Lowndes, AL24.66006$700,000
March 12:59 PM CSTEF1Fayette, AL11.2150$50,000
March 13:00 PM CSTEF1Tuscaloosa, AL3.7100$50,000
March 14:11 PM ESTEF1Stewart, GA1.5250$400,000
March 13:12 PM CSTEF1Barbour, AL2.475
March 13:45 PM CSTEF2Winston, AL9.6100$50,000
March 15:29 PM ESTEF2Taylor, GA7.744814$500,000
March 15:34 PM ESTEF3Crawford, GA9.74489$525,000
March 15:49 PM ESTEF1Crawford, GA11.9100$100,000
March 15:51 PM ESTEF0Bibb, GA2.5100$100,000
March 15:27 PM CSTEF2Muscogee, AL to GA11.73001$28 million
March 16:30 PM ESTEF1Jones, GA3.6150$500,000
March 16:44 PM ESTEF0Jones, GA0.050$5,000
March 15:56 PM CSTEF1Shelby, AL0.7100$30,000
March 17:00 PM ESTEF1Talbot, GA4.1100$50,000
March 18:08 PM ESTEF2Warren, GA11.74483$700,000
March 19:00 PM ESTEF3Webster, GA40.11,790211$111 million
March 19:36 PM ESTEF3Macon, GA3.11,790$2,000
March 110:30 PM ESTEF0Bleckley, GA1.4448$250,000
March 110:40 PM ESTEF2Wilkinson, GA13.3895$30,000
March 110:52 PM ESTEF1Marion, GA2.5100$25,000
March 111:44 PM ESTEF2Baker, GA30.520063$4.0 million
March 112:20 AM ESTEF2Worth, GA4.51502$275,000
March 112:30 AM ESTEF2Worth, GA2.9200$500,000
March 112:42 AM ESTEF1Tift, GA7.9150$1.4 million

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.